Hey everyone, I am currently using Obagi and as part of that is retin-a. I was told by the lady that waxes my eyebrows that she can't do it while I am using retin-a. Does anyone know why? Should I lie and say i'm not using it anymore? My eyebrows are starting to look awful so I need to get them done, but i'm not sure if there is a reason for her not doing them while on retin-a.
When I was on Accutane I was told not to wax my eyebrows!!! Well, seeing as how I didn't feel like listening, I went ahead and got them waxed. What's the worse that could happen right? 5 mins after the waxing, my skin turned a bright red colour (almost like I had been burned from the sun) and my skin hurt soooooo badly! I didn't know what to do! The one thing I did do is put an icecube on my skin to help cool it down. Man, did it burn. It was not worth the pain. I'm assuming that's why they told me not to wax! The choice is yours, but the pain that I endured was totally not worth it!
Trust me, I was on Retin-A and decided that since I didn't put it on my eyebrow area anyway (like it says not to in the instructions) that I would be fine. Bad decision. I had red, then brown scabs under my eyebrows for almost a week. They wept and seeped for a day, then crusted over.
The only thing that you can really do while on treatment is to pluck. If you live near a big city there is a small chance that someone could thread your eyebrows, but it is actually an old art and not many people do it.
Last edited by moderator2; 04-29-2007 at 05:51 AM.
Reason: posted commercial website
thanks for the reply.. so how do you take care of unrulely eyebrows while on accutane or retin-a?
Puck away hunny. Even plucking hurt a bit afterwards. I would suggest to put a warm tea towel on top of your skin for maybe 1-2 mins and then pluck...I found the hairs came out easier and my skin wasn't as ripped u know?
I usually stop using my retin-a about 5 days before my waxing is scheduled and I do fine. She puts some kind of powder on it before she applies the wax to help. I also have my upper lip waxed. I wait another few days to start using the retin-a again. Even with plucking, I can't keep the shape nicely, so I just couldn't give up waxing.
When I first started using differin i didnt know that u shouldnt wax, and of course i got the red marks and the burns. it healed after like 4 days. but im guessing there has to be a way that the whole waxing thing can be done. my doctor said to stop my skin routine for 2 weeks then try waxing. but does that actually work???? and isnt there something u can use to prevent the burns?